Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 17, NWS Charleston, SC

May 25, 2014Jenkins County, Screven County, Georgia; Allendale County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 25, 2014, 4:50 PM EDT for Jenkins County, Screven County, Georgia; Allendale County, South Carolina. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2014, 4:50 PM EDT (20:50 UTC)
Expired
May 25, 2014, 5:45 PM EDT
In force
55 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Jenkins County, GA, Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 72 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 5:18 PM EDTTSTM WND DMG3 Se Hilltonia, GASCREVEN COUNTY DISPATCH REPORTED NUMEROUS TREES AND POWER LINES DOWN ALONG US HWY 301 GENERALLY BETWEEN PINE GROVE INN RD AND LAWTON RD. SOME TREES ARE BLOCKING ROADS.
May 25, 5:35 PM EDTHAIL 11 Nw Sylvania, GASPOTTER REPORTED HAIL THE SIZE OF DIMES AND QUARTERS OFF OF BUTTERMILK ROAD AND HIGHWAY 301.
May 25, 5:39 PM EDTHAIL 1Sylvania, GASCREVEN COUNTY DISPATCH RECEIVED QUARTER SIZE HAIL AT THEIR BUILDING.
May 25, 5:46 PM EDTHAIL 1Woodcliff, GAPUBLIC REPORT OF QUARTER SIZE HAIL AND VERY GUSTY WINDS IN THE WOODCLIFF AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WUUS52 KCHS 252050
SVRCHS
GAC165-251-SCC005-252145-
/O.NEW.KCHS.SV.W.0017.140525T2050Z-140525T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT SUN MAY 25 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  JENKINS COUNTY IN SOUTHEAST GEORGIA...
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 545 PM EDT

* AT 450 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM MILLETT TO 8 MILES NORTHEAST OF PERKINS...MOVING
  SOUTH AT 20 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  MILLETT...PERKINS...MILLHAVEN...BURTONS FERRY LANDING...
  HILLTONIA...WOODCLIFF...SCARBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3293 8196 3296 8186 3295 8184 3295 8182
      3294 8181 3293 8178 3291 8177 3304 8155
      3307 8160 3308 8160 3310 8152 3277 8135
      3265 8189
TIME...MOT...LOC 2050Z 341DEG 18KT 3300 8154 3294 8183

$$
3 follow-up statements
972 
WWUS52 KCHS 252107
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EDT SUN MAY 25 2014

GAC165-251-SCC005-252145-
/O.CON.KCHS.SV.W.0017.000000T0000Z-140525T2145Z/
SCREVEN GA-JENKINS GA-ALLENDALE SC-
507 PM EDT SUN MAY 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR PORTIONS OF SCREVEN...JENKINS AND ALLENDALE COUNTIES...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BURTONS FERRY LANDING TO HILLTONIA...MOVING SOUTHEAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO PING PONG SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MILLETT...
ALTMAN...HILLTONIA...MILLHAVEN...PERKINS...SCARBORO...SYLVANIA...
WOODCLIFF AND BURTONS FERRY LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3293 8196 3296 8186 3295 8184 3295 8182
      3294 8181 3293 8178 3291 8177 3304 8155
      3307 8160 3308 8160 3310 8152 3277 8135
      3265 8189
TIME...MOT...LOC 2107Z 331DEG 23KT 3298 8151 3289 8174

$$
380 
WWUS52 KCHS 252111
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT SUN MAY 25 2014

GAC165-251-SCC005-252145-
/O.CON.KCHS.SV.W.0017.000000T0000Z-140525T2145Z/
SCREVEN GA-JENKINS GA-ALLENDALE SC-
511 PM EDT SUN MAY 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR PORTIONS OF SCREVEN...JENKINS AND ALLENDALE COUNTIES...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BURTONS FERRY LANDING TO BASCOM...MOVING SOUTHEAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO PING PONG SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MILLETT...
ALTMAN...HILLTONIA...MILLHAVEN...PERKINS...SCARBORO...SYLVANIA...
WOODCLIFF AND BURTONS FERRY LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS...TAKE COVER IMMEDIATELY. SEVERE THUNDERSTORM WINDS CAN BE AS
DESTRUCTIVE AS A TORNADO AND ARE CAPABLE OF FLIPPING AUTOMOBILES AND
MOBILE HOMES. ABANDON VEHICLES AND MOBILE HOMES FOR MORE SUBSTANTIAL
SHELTER. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR AND AVOID
WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3293 8196 3296 8186 3295 8184 3295 8182
      3294 8181 3293 8178 3291 8177 3304 8155
      3307 8160 3308 8160 3310 8152 3277 8135
      3265 8189
TIME...MOT...LOC 2112Z 331DEG 23KT 3297 8150 3283 8171

$$
667 
WWUS52 KCHS 252122
SVSCHS

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT SUN MAY 25 2014

GAC165-251-SCC005-252145-
/O.CON.KCHS.SV.W.0017.000000T0000Z-140525T2145Z/
SCREVEN GA-JENKINS GA-ALLENDALE SC-
522 PM EDT SUN MAY 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR PORTIONS OF SCREVEN...JENKINS AND ALLENDALE COUNTIES...

...DANGEROUS SEVERE THUNDERSTORM TO IMPACT AREAS BETWEEN BURTONS 
FERRY LANDING AND NEAR SYLVANIA.

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BURTONS FERRY LANDING TO LEWIS...MOVING SOUTHEAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS... DESTRUCTIVE WINDS IN EXCESS
OF 80 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MILLETT...
ALTMAN...HILLTONIA...MILLHAVEN...PERKINS...SCARBORO...SYLVANIA...
WOODCLIFF AND BURTONS FERRY LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS...TAKE COVER IMMEDIATELY. SEVERE THUNDERSTORM WINDS CAN BE AS
DESTRUCTIVE AS A TORNADO AND ARE CAPABLE OF FLIPPING AUTOMOBILES AND
MOBILE HOMES. ABANDON VEHICLES AND MOBILE HOMES FOR MORE SUBSTANTIAL
SHELTER. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR AND AVOID
WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3293 8196 3296 8186 3295 8184 3295 8182
      3294 8181 3293 8178 3291 8177 3304 8155
      3307 8160 3308 8160 3310 8152 3277 8135
      3265 8189
TIME...MOT...LOC 2121Z 331DEG 23KT 3292 8147 3278 8168

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:04 PM EDT, 46 minutes earlier.

Area forecast discussion, May 25, 4:04 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT SUN MAY 25 2014

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE MIDDLE OF THE WEEK.
A WEAK BACKDOOR COLD FRONT IS EXPECTED TO MOVE INTO THE AREA LATE
WEDNESDAY AND THURSDAY. THIS FRONT WILL LIKELY BECOME STATIONARY
OVER THE REGION THROUGH THE END OF THE WEEK BEFORE DISSIPATING.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE UPPER RIDGE AXIS REMAINS CENTERED ACROSS MS/AL WHILE A SERIES
OF WEAK SHORTWAVE DISTURBANCES DROP SOUTHEAST THROUGH SOUTHERN SC.
TEMPS HAVE WARMED INTO THE UPPER 80S IN SOUTHEAST GA WITH
DEWPOINTS IN THE UPPER 60S TO NEAR 70. SPC MESOANALYSIS SHOWS AN
AXIS OF GREATER THAN 3000 J/KG SURFACE-BASED CAPE IN THESE
SOUTHEAST GA ZONES. MEANWHILE ACROSS SOUTHERN SC THE DEWPOINTS
MIXED INTO THE LOWER 60S EARLIER THIS AFTERNOON AND TEMPS HAVE
ONLY MADE IT INTO THE LOWER TO MIDDLE 80S. SFC BASED INSTABILITY
IS THEREFORE QUITE A BIT LOWER ACROSS OUR NORTHERN ZONES.

THE VISIBLE SATELLITE LOOP OVER THE LAST COUPLE OF HOURS TELLS A
LOT ABOUT HOW THINGS WILL LIKELY UNFOLD FOR THE REMAINDER OF THE
AFTERNOON. ALTHOUGH THE UPPER VORT ENERGY WILL MAINLY AFFECT
SOUTHEAST SC...THE STUNTED CU FIELD AND SEA BREEZE NOW WELL INLAND
INDICATES THE CONVECTIVE POTENTIAL IS DIMINISHING UP THIS WAY.
MEANWHILE...QUITE A BIT OF TOWERING CU ACROSS SOUTHEAST GA AND
INCREASING SINGLE AND MULTI-CELLULAR CONVECTION SPELLS AN INCREASE
IN COVERAGE THROUGH THE AFTERNOON. THERE ARE MYRIAD BOUNDARIES
SHOWING UP ON SATELLITE AND RADAR...ALL OF WHICH COULD HELP
TRIGGER NEW CONVECTIVE UPDRAFTS AS THE AFTERNOON WEARS ON.
NEVERTHELESS...THE LACK OF MUCH SYNOPTIC SCALE FORCING SHOULD
GENERALLY LIMIT CONVECTIVE COVERAGE THIS AFTERNOON SO WE HAVE NO
HIGHER THAN CHANCE POPS THROUGH EARLY EVENING.

ISOLATED SEVERE TSTMS STILL POSSIBLE GIVEN THE STRONG INSTABILITY
AND FAIRLY COLD TEMPS ALOFT. BASED ON UPSTREAM REPORTS...BOTH
LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE.

CONVECTION SHOULD DIE OFF LATER THIS EVENING WITH THE LOSS OF
DIURNAL HEATING. HOWEVER WITH CONTINUED WEAK VORTICITY ENERGY
ROTATING THROUGH SOUTHEAST SC OVERNIGHT...AN ISOLATED SHOWER
CANNOT BE RULED OUT AT ANY POINT. THOUGH THE LOW-LEVEL CLOUDS WILL
MAINLY DISSIPATE THIS EVENING...CONSIDERABLE MID AND HIGH
CLOUDINESS WILL PERSIST. THIS WILL PREVENT TEMPS FROM DROPPING
MUCH LOWER THAN THE MID/UPPER 60S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY AND MONDAY NIGHT...A MID AND UPPER LEVEL RIDGE WILL ADVANCE
TOWARD THE REGION FROM THE WEST WHILE SURFACE HIGH PRESSURE PREVAILS
OVER THE WESTERN ATLANTIC. THERE IS ALSO SOME INDICATION THAT A VERY
WEAK LEE-SIDE TROUGH COULD BEGIN FORMING INLAND. ISOLATED TO
SCATTERED CONVECTION IS EXPECTED TO DEVELOP IN THE AFTERNOON...WITH
THE GREATEST COVERAGE INLAND...ESPECIALLY ACROSS INTERIOR SOUTHEAST
GEORGIA. THERE IS THE POTENTIAL FOR AT LEAST ISOLATED STRONG TO
MODERATELY SEVERE PULSE-TYPE THUNDERSTORMS...MAINLY ACROSS INLAND
SOUTHEAST GEORGIA WHERE CAPE VALUES ARE FORECAST TO REACH AS HIGH AS
1500-2500 J/KG WITH LI/S DOWN TO -6 OR -7. THE CONVECTION SHOULD
BEGIN TO DIMINISH IN COVERAGE IN THE EVENING WITH THE LOSS OF
DAYTIME HEATING...BUT SEVERAL MODELS SHOW AT LEAST ISOLATED
CONVECTION LASTING WELL INTO THE NIGHT ALONG LINGERING BOUNDARIES.
TEMPERATURES SHOULD WARM TO HIGHS IN THE MID TO UPPER 80S AWAY FROM
THE IMMEDIATE COAST...WITH LOWS MONDAY NIGHT GENERALLY MILD IN THE
UPPER 60S GIVEN THE POTENTIAL FOR AT LEAST HIGH LEVEL CLOUDS.

TUESDAY AND TUESDAY NIGHT...THE MID AND UPPER LEVEL RIDGE WILL SHIFT
OVER THE SOUTHEAST U.S. AS SURFACE HIGH PRESSURE REMAINS OVER THE
ATLANTIC. A LEE SIDE TROUGH BECOMES BETTER DEFINED INLAND AS WELL.
ISOLATED CONVECTION APPEARS TO DEVELOP ACROSS THE COASTAL CORRIDOR
ALONG AND JUST AHEAD OF THE SEA BREEZE AROUND MIDDAY...THEN BECOME
SCATTERED IN COVERAGE DURING THE AFTERNOON. THE LEE SIDE TROUGH
COULD SHIFT INTO THE AREA TUESDAY NIGHT...AND MAINTAIN ISOLATED TO
SCATTERED CONVECTION ACROSS THE AREA. THE POTENTIAL FOR PULSE STRONG
TO ISOLATED SEVERE THUNDERSTORMS EXISTS TUESDAY AFTERNOON INTO
TUESDAY EVENING. HIGHS ARE FORECAST TO BE IN THE UPPER 80S TO AROUND
90 AWAY FROM THE IMMEDIATE COAST...WITH LOWS IN THE UPPER 60S TO
NEAR 70 AT NIGHT.

WEDNESDAY...RIDGING ALOFT WILL FLATTEN...ALLOWING A BACK DOOR COLD
FRONT TO DROP TOWARD THE AREA FROM THE NORTH. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA...SUPPORTED BY BOTH THE
SEA BREEZE AND ADVANCING BACKDOOR COLD FRONT. A FEW THUNDERSTORMS
COULD BECOME STRONG OR SEVERE IN THE AFTERNOON...ESPECIALLY ACROSS
SOUTHEAST SC WHERE GREATER INSTABILITY APPEARS TO DEVELOP AHEAD OF
THE FRONT. A DOWNSLOPE FLOW JUST ABOVE THE SURFACE WILL KEEP THE SEA
BREEZE PINNED CLOSER TO THE COAST AND SUPPORT BETTER HEATING INLAND
WITH HIGHS GENERALLY IN THE LOWER 90S AWAY FROM THE BEACHES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE LARGE SCALE PATTERN WILL FEATURE A DEEP LAYER RIDGE OVER THE
CENTRAL U.S. AND A TROUGH OVER THE NORTHEAST/NEW ENGLAND REGION
THROUGH FRIDAY. A WEAK BACK DOOR COLD FRONT IS SHOWN BY THE GLOBAL
MODELS TO MOVE IN FROM THE NORTH LATER WEDNESDAY...SETTLING OVER THE
SOUTHERN AREA THURSDAY...THEN WASHING OUT BY LATE WEEK AND NEXT
WEEKEND. A DEEP LAYER RIDGE PUSHES INTO THE EAST AND SOUTHEAST U.S.
SATURDAY AND SUNDAY.

FEEL THE BEST CHANCES FOR PRECIP/CONVECTION WILL BE THURSDAY AS THE
BACKDOOR FRONT PUSHES SOUTHWARD. HAVE KEPT CHANCE POPS...BUT WOULD
NOT BE SURPRISED IF MODEL GUIDANCE TRENDS UPWARD WITH POPS FOR THIS
PERIOD. GIVEN MORE CLOUDS AND HIGHER PRECIP CHANCES...MAX TEMPS
GENERALLY IN THE MID TO UPPER 80S FOR THURSDAY. BY FRIDAY...MODELS
DIVERGE IN THE LOCATION OF THE DEEPEST MOISTURE. FOR NOW...KEEP LOW
END CHANCE POPS FOR THE ENTIRE LAND REGION...BUT IF THE GFS IS
CORRECT...THE HIGHER POPS MAY BE OVER THE SOUTHERN HALF OF THE AREA
CLOSER TO THE OLD BACKDOOR FRONT AND WITHIN HIGHER MOISTURE. FOR
SATURDAY AND SUNDAY...HAVE GONE WITH A DECREASING POP TREND AS THE
DEEP LAYER RIDGE BUILDS OVER THE REGION. THE LOW LEVEL FLOW VEERS
FROM NE ON THURSDAY AND FRIDAY TO EAST-SOUTHEAST BY SATURDAY AND
SUNDAY. HIGH TEMPS GENERALLY IN THE MID TO UPPER 80S AND LOWS IN THE
60S.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL GENERALLY PREVAIL THROUGH 18Z MONDAY. THE
PRIMARY CONCERN IS CONVECTION THIS AFTERNOON. AN UPPER DISTURBANCE
WILL DROP THROUGH SOUTHEAST SC THIS AFTERNOON THOUGH BETTER LOW
LEVEL INSTABILITY EXISTS IN SOUTHEAST GA. INCREASING CONVECTIVE
COVERAGE ANTICIPATED THROUGH MID TO LATE AFTERNOON. ALTHOUGH THE
BEST COVERAGE IS PROJECTED TO REMAIN INLAND FROM EITHER TERMINAL
IT CANNOT BE RULED OUT THAT SOMETHING MAKES IT DOWN TO THE
TERMINALS LATER. THEREFORE WE ADDED VCTS AT KSAV AND VCSH AT KCHS
FOR THE AFTERNOON AND EARLY EVENING HOURS.

ADDITIONAL UPPER LEVEL DISTURBANCES MOVE THROUGH OVERNIGHT WHICH
COULD SPUR AN ISOLATED SHOWER AT EITHER TERMINAL BUT COVERAGE WILL
BE TOO LOW TO JUSTIFY A MENTION.

EXTENDED AVIATION OUTLOOK...TEMPORARY FLIGHT RESTRICTIONS POSSIBLE
WITH MAINLY AFTERNOON/EARLY EVENING CONVECTION MONDAY THROUGH
FRIDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL.

&&

.MARINE...
WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
THROUGH THE PERIOD. HIGH PRESSURE WILL REMAIN OVER THE ATLANTIC
WATERS THROUGH MID-WEEK. A BACK DOOR COLD FRONT IS EXPECTED TO
ENTER THE WATERS LATE WEDNESDAY AND EARLY THURSDAY. THIS WILL
SETUP HIGHER PRESSURE NORTH OF THE REGION WITH NORTHEAST FLOW
THURSDAY AND FRIDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...JRL
SHORT TERM...JAQ
LONG TERM...RFM
AVIATION...JAQ/JRL
MARINE...JAQ/JRL
Hazardous weather outlook, May 25, 3:54 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT SUN MAY 25 2014

SCZ043>045-049-050-052-262000-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
354 PM EDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-262000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
354 PM EDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL
CONTINUE INTO THE EVENING. THERE IS THE POTENTIAL FOR A FEW OF THESE
THUNDERSTORMS TO BECOME STRONG TO SEVERE...POSSIBLY PRODUCING
DAMAGING WINDS AND LARGE HAIL AS THEY MOVE SOUTHEAST TO SOUTH INTO
A MORE UNSTABLE AIR MASS INLAND FROM THE SEA BREEZE. THE BEST
CHANCE FOR SEVERE THUNDERSTORMS WILL BE THROUGH 8 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-262000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
354 PM EDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 25, 3:34 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT SUN MAY 25 2014

GAZ137-138-252015-
INLAND LIBERTY-LONG-
334 PM EDT SUN MAY 25 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND LONG
COUNTIES THROUGH 415 PM EDT...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST
OF BEARDS CREEK TO FORT STEWART...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WILLIE...TRINITY...FORT STEWART...MIDCOAST REGL AIRPORT...BEARDS
CREEK...FLEMINGTON...HINESVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3188 8192 3189 8189 3192 8188 3195 8189
      3201 8183 3202 8181 3206 8174 3200 8160
      3197 8159 3197 8157 3196 8156 3196 8154
      3195 8152 3171 8146 3157 8166 3174 8191
TIME...MOT...LOC 1934Z 327DEG 8KT 3198 8182 3190 8163
Special weather statement, May 25, 4:26 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
426 PM EDT SUN MAY 25 2014

GAZ114>116-252100-
EVANS-INLAND BRYAN-TATTNALL-
426 PM EDT SUN MAY 25 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS AND
BRYAN COUNTIES THROUGH 500 PM EDT...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CLAXTON...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLAXTON...CLAXTON EVANS COUNTY AIRPORT...DAISY...JENNIE...
GROVELAND...MIDWAY...MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3226 8187 3224 8184 3223 8181 3222 8180
      3221 8181 3218 8178 3215 8178 3217 8173
      3211 8167 3209 8171 3207 8174 3196 8191
      3219 8203
TIME...MOT...LOC 2026Z 328DEG 15KT 3214 8187

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:34 PM EDTSpecial Weather StatementCHSLong41 min
May 25, 3:57 PM EDTSevere Thunderstorm WarningCHSLiberty, Long63 min
May 25, 4:26 PM EDTSpecial Weather StatementCHSEvans34 min
May 25, 5:27 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven63 min
May 25, 5:43 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins, Screven47 min
May 25, 6:29 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins61 min
May 25, 7:51 PM EDTSpecial Weather StatementCHSCandler39 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.